Presented by\nAsk anyone which summer highlights they’re most looking forward to, and all the usual suspects come to mind: colourful sangria pitchers; long terrasse nights; bbqs with friends; hot pool days; and, best of all, the explosion of outdoor SUMMER FESTIVALS!\nAnd when it comes to summer festivals, Montreal is the place to be. We’ve got Piknic Électronik, Jazz Fest, Heavy MTL, Osheaga, Just for Laughs, Grand Prix weekend, ÎleSoniq, and so many other thrilling 2019 additions.\nView this post on Instagram Pas chaud ce matin?! Un petit souvenir extra facteur humidex pour toi! Tague ton partner îLESONIQ 2019 dans les commentaires! 📸 : @pierrebourgault //// It's so cold today! Here's a hot souvenir for you! Tag your 2019 îLESONIQ partner in the comments! #ILESONIQ #ILESONIQFAM #HOT #summer #mtlmoments A post shared by ILESONIQ (@ilesoniq) on Dec 19, 2018 at 7:19am PST\nDuring these beloved summer festivals where music is pumping, crowds are jumping, and drinks are flowing, it’s expected for some people to want to get a buzz going and keep the good vibes rolling. You’ll find all kinds of partygoers at these outdoor events: the more reserved, the free-spirited wild child, the wants-to-talk-to-everyone-and-become-BFFs, and, sometimes, the ones who are maybe going a little too crazy to think about potential consequences.\nThing is, it’s important to remember that there’s a fine line between having a good time and partying way too hard for your own good. Unfortunately, the consequences don’t just include overindulging in alcohol and weed, getting sick and waking up with an ugly hangover. In fact, when we’re talking about drug or opioid use, they can be fatal.\nVia ID 28732461 © Boarding1now | Dreamstime.com\nOpioids are considered psychoactive substances as they have an analgesic effect on the areas of the brain responsible for pain management. When prescribed by a doctor, drugs like oxycodone, morphine, hydromorphone, fentanyl, codeine, and methadone can help relieve pain caused by many temporary or chronic health issues, such as cancer. But if used inappropriately, especially when mixed with alcohol or benzodiazepines, prescribed opioids can cause addiction or overdose. Opioids can be highly addictive, and the fact that they can trigger a euphoric effect can make some people seek them out on the black market and use them recreationally.\nUsing any type of black-market drugs can be especially life-threatening as their composition is in no way regulated. Since drugs can be cut with various powerful substances, like fentanyl or carfentanil, even the occasional use of these substances can prove lethal. If you do decide to consume, here are a few precautions you can take to prevent an accidental overdose: decrease and space out your doses; avoid using drugs when alone; when in a group, avoid everyone using drugs all at the same time; use supervised injection services; always have naloxone within reach.\nVia ID 69881030 © Natalia Volkova | Dreamstime.com\nBecause you can never know which drugs might be cut with powerful opioids, remaining vigilant is imperative. Avoid mixing drugs if you're unsure what's in those substances. Know whether your medications interact badly with opioids or synthetic substances (like ecstasy and amphetamines). When attending festivals, be sure to find out if they have health services on-site or a harm-reduction tent where trained staff can answer vital questions and intervene. Always find out where this tent is located and head there for help in case you witness an overdose.\nView this post on Instagram A post shared by Piknik Elektronik Brussels (@piknik_elektronik_brussels) on Jan 23, 2019 at 7:02am PST\nThese are some signs and symptoms to look out for, if you suspect someone is experiencing a potential overdose: they don't respond to sound; they don't react when their sternum is touched or they're pinched; their breathing is laboured or snore-like, or they aren't breathing at all. In the event of an overdose, you must respond quickly.\nThe current opioid crisis in Canada is a serious matter, one that you might even encounter this summer at a festival, and recognizing the signs of an overdose can help save someone’s life. Ideally, all partygoers would steer clear of these types of drugs, but while we can’t control someone’s use of them, we can inform ourselves to the best of our abilities and help a person who might really need it.\n@ilesoniqembedded via\nBy judging less, staying informed, and reacting quickly, we can all act to save lives. Visit the Ministère de la Santé et des Services sociaux's website for more information on the risks associated with opioid use.